Is it the Amlodipine

I have been having some terrible feeling heart issues and think it's the Amlodipine. I notice when I take it my heart has this tense feeling and when I am lying down I'll notice that my heart gives a loud thump and actually hard enough to sometime shake my whole body.

I was on 2.5mg now on 5mg but found it was doing the same thing with 2.5.

I wanted to see if not taking the Amlodipine for one night would make any difference and noticed I didn't have the loud thud the day I didn't take it

Anybody have anything similar with this med or experience anything Like that with any other BP medication

Last edited by

9 Replies

oldestnewest
  • You really do need to return to your Dr and mention what you are experiencing with your heart. It could be due to the Amlodipine - I couldn't take it and the Patients Experience forum in particular is littered with patients having problems with Amlodipine - but your Dr is the best person to advise you here. Heart issues should not be ignored. If Amlodipine is the cause, there are plenty of alternative BP medications for your Dr to try you on. Good luck and do come back and let us know how you get on.

  • My Ramipril has been gradually increased from 2.5. 5. and now 7.5. and my B/pressure is OK at the present, however i have noticed that after about an hour I can actually feel it "kicking in" with a few palpitations but they do disappear after a while, hopefully the Palps. will get better as my body adjusts to them?

    The good thing is my kidney function has gone up again to 44, from 38 so maybe the better control of my B/pressure has increased my GFR.

  • Hi bowler...did you say your kidney function number got better? I read once there is a decrease in the kidney function it cannot get better? I just posted a new post about a recent new med damaging my kidneys further.

  • I'm not saying that the Ramipril upped my kidney function, maybe it was just a coincidence ? however kidney function can fluctuate, mine has been as low as 23 that was 5 years ago, but it soon got better with a change of B/pressure tablets. Recently my eGFR has been hovering between 38 40 and 44, but it could all change again with my next b/test .

    I have been on lots of b/pressure meds, but at the moment Ramipril seems to be OK, but who knows ?

  • I went to the doctors today determined to get switched to another BP Med. We did figure out the the burning sensation that was around my heart was actually either heart burn on acid reflux because we had already run the test on the heart with Xrays, ECG, Blood Tests, Stress Test etc... . Many forums have described stomach issues that may occur when taking Amlodipine and is listed as one of their "Side Effects" He was reluctant to switch me off as he says the was the most benign BP Med. I told him that I cannot deal with the heart palpitations as I lay in bed and cannot get any sleep as it jolts me body from time to time. Along the the "Feeling like a Zombie" part of it, The constant tingling in the hands and feet.

    I already went to the ER once with this Med thinking I was having a heart attack (which all test came back clear)

    He has agreed to put me on 100MG Losartan for 7 days and then if all goes well for another 3 weeks just so we can get a blood test done.

  • HH, The patients who post about Amlodipine on the Patients Experience forum would beg to differ with your doctor's view that Amlodipine is "the most benign BP med". Take a look here: patient.info/forums/discuss...

    Losartan has so far been the only BP med out of about 8 different drugs that I have been able to tolerate without any discernible side effects (I do hope I haven't spoken too quickly!) You haven't mentioned how high your BP is but it is usual for doctors to start someone on the lowest dose of a medication and then titrate it as needs be. For instance, I started on 50mg daily of Losartan Potassium (some start on just 25mg), and it has recently been increased to 100mg upon the removal of another pill after a skin biopsy proved it as being the cause of an all-over 24-hour body itch. Because I am so sensitive to meds, I also prefer to take the 100mg Losartan dose in divided doses of 50mg twice daily (morning and evening). However, if you have dangerously high levels of BP you are best guided by your doctor.

  • I know of 2 lady friends that went completely bald from taking Amlodapine. One ladies hair grew back after 2 yrs, the other did not and she is so depressed because of it.

  • I have loud thuds but I think it is more to do with my pacemaker. can't grumble, it's keeping me alive after all.

  • I would have the amlodipine changed to something else.

You may also like...